Alert archive / Wisconsin / Frost Advisories in 2013

Frost Advisory 3, NWS Green Bay, WI

May 25, 20135 counties in Wisconsin

NWS Green Bay, WI issued this frost advisory at May 25, 2013, 3:16 PM CDT for 5 counties in Wisconsin. It took effect at May 26, 2013, 1:00 AM CDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
May 25, 2013, 3:16 PM CDT (20:16 UTC)
In effect from
May 26, 2013, 1:00 AM CDT
Expired
May 26, 2013, 7:00 AM CDT
In force
6 hr
Issued by
NWS Green Bay, WI

Counties Florence County, WI, Forest County, WI, Marinette County, WI, Oneida County, WI, Vilas County, WI

The radar

The Marquette radar (KMQT), 134 km from the middle of the area, began a volume at 20:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 8.3 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2013-05-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2013-05-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -6 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2532 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
-6 m²/s²
0-3 km storm-relative helicity
45 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

403 
WWUS73 KGRB 252016
NPWGRB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
316 PM CDT SAT MAY 25 2013

...FROST ADVISORY IN EFFECT FROM 1 AM TO 7 AM CDT SUNDAY...

..CLEARING SKIES...LIGHT WINDS AND 30S DEW POINTS WILL ALLOW FOR
RATHER COOL TEMPERATURES OVERNIGHT. FROST IS EXPECTED TO DEVELOP
IN FAR NORTHERN WISCONSIN. COLD-SENSITIVE PLANTS WILL NEED TO BE
PROTECTED TO ENSURE THEIR SURVIVAL.

WIZ005-010>013-260430-
/O.NEW.KGRB.FR.Y.0003.130526T0600Z-130526T1200Z/
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-
INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON
316 PM CDT SAT MAY 25 2013

...FROST ADVISORY IN EFFECT FROM 1 AM TO 7 AM CDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 7 AM CDT SUNDAY. 

* LOW TEMPERATURES IN THE 32 TO 37 DEGREE RANGE CAN BE EXPECTED
  ACROSS THE AREA OVERNIGHT.

* THE COLD TEMPERATURES WILL RESULT IN THE FORMATION OF FROST
  OVERNIGHT. FROST CAN CAUSE DAMAGE TO COLD-SENSITIVE PLANTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

MG
2 follow-up statements
840 
WWUS73 KGRB 260342
NPWGRB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
1042 PM CDT SAT MAY 25 2013

...FROST ADVISORY IN EFFECT FROM 1 AM TO 7 AM CDT SUNDAY...

.CLEAR SKIES...LIGHT WINDS AND DRY AIR WILL ALLOW TEMPERATURES TO
FALL INTO THE 30S IN NORTHCENTRAL WISCONSIN OVERNIGHT. THIS MAY
RESULT IN A FROST. COVER OR BRING TENDER PLANTS INDOORS IF
POSSIBLE.  

WIZ005-010>013-261145-
/O.CON.KGRB.FR.Y.0003.130526T0600Z-130526T1200Z/
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-
INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON
1042 PM CDT SAT MAY 25 2013

...FROST ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT SUNDAY...

* LOW TEMPERATURES IN THE 32 TO 37 DEGREE RANGE CAN BE EXPECTED 
  ACROSS THE AREA OVERNIGHT. 

* THE COLD TEMPERATURES WILL RESULT IN THE FORMATION OF FROST 
  OVERNIGHT. FROST CAN CAUSE DAMAGE TO COLD-SENSITIVE PLANTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
483 
WWUS73 KGRB 260803
NPWGRB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
303 AM CDT SUN MAY 26 2013

WIZ005-010>013-261200-
/O.CON.KGRB.FR.Y.0003.000000T0000Z-130526T1200Z/
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-
INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON
303 AM CDT SUN MAY 26 2013

...FROST ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT THIS MORNING...

* OVERNIGHT LOW TEMPERATURES DIPPED INTO THE 30S AT SOME OF THE
  CLIMATOLOGICALLY COLDER LOCATIONS ACROSS NORTHERN
  WISCONSIN...RESULTING IN PATCHY FROST. 

* FROST CAN CAUSE DAMAGE TO COLD-SENSITIVE PLANTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR
PLANTS CAN SUSTAIN DAMAGE IF NOT PROTECTED.

&&

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this frost advisory went out at May 25, 3:05 PM CDT, 11 minutes earlier.

Area forecast discussion, May 25, 3:05 PM CDT, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
305 PM CDT SAT MAY 25 2013

FORECAST DISCUSSION FOR ROUTINE AFTERNOON FORECAST ISSUANCE

.SHORT TERM...TONIGHT AND SUNDAY
ISSUED AT 305 PM CDT SAT MAY 25 2013

FROST POTENTIAL IS THE MAIN CONCERN DURING THIS PART OF THE
FORECAST.

AN UPPER LEVEL SHORT WAVE THAT MANAGED TO PASS THROUGH AN UPPER
RIDGE AXIS IS FORECAST TO CONTINUE TO MOVE SOUTHEAST...TAKING THE
PRECIPITATION THAT WAS OVER THE MID MISSISSIPPI VALLEY ALONG WITH
IT. MIDDLE AND HIGH CLOUDS FROM THE SYSTEM SPREAD ACROSS THE AREA
DURING THE DAY...BUT THEY SHOULD START TO CLEAR OUT DURING THE
NIGHT AS THE SYSTEM DEPARTS. A SURFACE RIDGE THAT WAS OVER THE
UPPER GREAT LAKES REGION TODAY IS EXPECTED TO MOVE LITTLE THROUGH
00Z MONDAY.

A WEAK SURFACE PRESSURE GRADIENT...DEW POINTS MAINLY IN THE
30S...AND LITTLE CLOUD COVER WILL ALLOW TEMPERATURES TO AT LEAST
FALL INTO THE MIDDLE 30S ACROSS THE NORTHERN PART OF THE FORECAST
AREA. 12Z MOS GUIDANCE FOR RHINELANDER HAD LOWS OF 33 FROM THE GFS
AND 37 DEGREES FROM THE NAM. HAVE GONE CLOSER TO THE NAM BUT AM A
BIT CONCERNED SINCE THE 19Z DEW POINT WAS ONLY 32 AT RHI. THERE
SHOULD BE AT LEAST AREAS OF FROST OVER MUCH OF THE NORTH...WITH
WIDESPREAD FROST IN THE FAR NORTH. THUS...HAVE A FROST ADVISORY FOR
ONEIDA COUNTY AND ALONG THE UPPER MICHIGAN BORDER LATE TONIGHT
THROUGH EARLY SUNDAY MORNING.

.LONG TERM...SUNDAY NIGHT THROUGH SATURDAY
ISSUED AT 305 PM CDT SAT MAY 25 2013

500MB RIDGE IS EXPECTED TO BUILD ACROSS THE EASTERN UNITED STATES
BY THE MIDDLE OF NEXT WEEK...WHILE WEST COAST TROUGH DEEPENS.
THIS PATTERN CHANGE WILL LEAD TO UNSETTLED WEATHER... STARTING
MONDAY NIGHT AND CONTINUE THROUGH MUCH OF NEXT WEEK. OVERALL
FORECAST CONFIDENCE IN SMALLER SCALE FEATURES/SENSIBLE WEATHER LOW
WITH EXPECTED ROUNDS OF CONVECTION.

WILL STAY DRY THROUGH MONDAY AS LLVL JET/STRONG WAA FOCUSED INTO
WESTERN MN. 12Z NCEP MODELS HAVE TRENDED THIS WAY. OVERNIGHT
TEMPERATURES SUNDAY NIGHT STILL TO RUN ON COOL SIDE...ESPECIALLY
FAR NORTHEAST WI WITH LINGERING DRY AIR AND LIGHT WINDS.

HAVE GONE WITH SREF/ENSEMBLE FORECAST MON NIGHT THROUGH TUE
GIVEN RUN TO RUN DIFFERENCES IN CONVECTIVE DETAILS. LOOK FOR INCREASING
POPS THROUGH THE PERIOD AS LLVL JET SHIFTS INTO WI AND WARM FRONT
OVER SOUTHERN IL/IA BEGINS TO MOVE NORTH AS SHORT WAVE/S? MOVES
INTO/THROUGH PLAINS. INCREASING MOISTURE WITH PW'S 1.5 IN OR
GREATER...INSTABILITY AND HEIGHT FALLS TO LEAD TO ROUNDS OF
CONVECTION OVER UPPER MIDWEST AND WESTERN LAKES. EACH WITH
POTENTIAL FOR HEAVY RAIN.

FOR LATER PERIODS...QUESTION IS WHERE WARM FRONT WILL END UP. WILL
STAY WITH BLEND/ENSEMBLES TO AVOID DIFFERENCES BETWEEN MODELS. MODELS
SUGGEST FRONT TO LIFT NORTH OF STATE...WITH CONTINUED WARM/HUMID
AIR OVER WI. TEMPERATURES ABOVE NORMS WITH POTENTIAL HIGHS IN THE
80S/LOWS IN THE 60S INTO SAT. THOUGH AGAIN HIGH TEMPERATURES EACH
DAY TO BE PROBLEMATIC DUE TO POSSIBLE CLOUD COVER...RAIN AND
POSITION OF THE SURFACE FRONT.
&&

.AVIATION...FOR 18Z TAF ISSUANCE
ISSUED AT 1252 PM CDT SAT MAY 25 2013

EXPECT CIGS ABOVE 10KFT WITH MIDDLE AND HIGH CLOUDS
OVER THE AREA TODAY. THINK MIDDLE CLOUDS WILL DEPART AS AN UPPER
DISTURBANCE OVER IOWA AT MIDDAY MOVES TOWARD THE OHIO RIVER
VALLEY. MODEL TIME/HEIGHT PLOTS HAD SOME MOISTURE IN THE 4000-5000FT
RANGE DURING THE DAY ON SUNDAY SO HAVE SOME LOW CLOUDS IN THE TAFS
BUT STILL VFR CONDITIONS THROUGH 18Z SUNDAY.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
FROST ADVISORY FROM 1 AM TO 7 AM CDT SUNDAY FOR WIZ005-010>013.
&&

SHORT TERM.....MG
LONG TERM......TE
AVIATION.......MG
Hazardous weather outlook, May 25, 3:48 AM CDT, 11 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
348 AM CDT SAT MAY 25 2013

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-261100-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
348 AM CDT SAT MAY 25 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

FROST IS POSSIBLE TONIGHT ACROSS NORTH-CENTRAL AND NORTHEAST
WISCONSIN.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A CHANCE OF THUNDERSTORMS FROM MONDAY NIGHT THROUGH
FRIDAY. IT IS TOO EARLY TO DETERMINE IF ANY OF THESE STORMS WILL
BE SEVERE. SOME OF THE STORMS MAY CONTAIN LOCALLY HEAVY RAIN
TUESDAY THROUGH FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

LMZ521-522-541>543-261100-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
348 AM CDT SAT MAY 25 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THUNDERSTORMS WILL POSE A HAZARD TO BOATERS AT TIMES FROM MONDAY
NIGHT THROUGH FRIDAY.

FOG IS POSSIBLE TUESDAY THROUGH FRIDAY AS WARM AND MOIST AIR
MOVES OVER THE RELATIVELY COOL WATERS OF LAKE MICHIGAN AND THE BAY
OF GREEN BAY. THE FOG MAY BE DENSE AT TIMES AND COULD POSE A
SIGNIFICANT HAZARD TO BOATERS.

SKOWRONSKI/ECKBERG

Nearby

Frost Advisories in Wisconsin, 2013Every frost advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.